Alert archive / Colorado / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 1, 2021, 5:15 PM MDT for Cheyenne County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 5:15 PM MDT (23:15 UTC)
- Expired
- Jun 1, 2021, 5:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WUUS53 KGLD 012315
SVRGLD
COC017-012345-
/O.NEW.KGLD.SV.W.0109.210601T2315Z-210601T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
515 PM MDT Tue Jun 1 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southwestern Cheyenne County in east central Colorado...
* Until 545 PM MDT.
* At 514 PM MDT, a severe thunderstorm was located 13 miles west of
Kit Carson, or 38 miles west of Cheyenne Wells, moving south at 15
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Cheyenne County in east central Colorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3877 10316 3878 10293 3861 10287 3861 10316
TIME...MOT...LOC 2314Z 349DEG 11KT 3871 10305
HAIL...1.50IN
WIND...60MPH
$$
Lockhart2 follow-up statements
523
WWUS53 KGLD 012335
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
535 PM MDT Tue Jun 1 2021
COC017-012345-
/O.CON.KGLD.SV.W.0109.000000T0000Z-210601T2345Z/
Cheyenne CO-
535 PM MDT Tue Jun 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 534 PM MDT, a severe thunderstorm was located 14 miles northeast
of Haswell, or 39 miles west of Cheyenne Wells, moving south at 20
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Cheyenne County in east central Colorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 10316 3870 10290 3861 10287 3861 10316
TIME...MOT...LOC 2334Z 349DEG 15KT 3863 10304
HAIL...1.50IN
WIND...60MPH
$$
Lockhart392
WWUS53 KGLD 012349
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
549 PM MDT Tue Jun 1 2021
COC017-012359-
/O.EXP.KGLD.SV.W.0109.000000T0000Z-210601T2345Z/
Cheyenne CO-
549 PM MDT Tue Jun 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEYENNE COUNTY
IN EAST CENTRAL COLORADO HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 3870 10316 3870 10290 3861 10287 3861 10316
TIME...MOT...LOC 2349Z 349DEG 11KT 3859 10303
$$
LockhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:04 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 1, 3:04 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Goodland KS 304 PM MDT Tue Jun 1 2021 .SHORT TERM...(This evening through Wednesday) Issued at 301 PM MDT Tue Jun 1 2021 At the start of the short term period, the CWA is underneath the base of an upper air trough with an eastward moving upper air ridge over the western CONUS. At the surface, there is a chance for isolated rain showers and thunderstorms in the afternoon and evening hours starting in the western portions of the CWA. Storms that develop in the far western areas of the CWA have a chance to become severe as model forecast show some instability with CAPE values between 1000-1500 J/kg and 0-6km bulk shear around 40 kts. Possible storm threats look to be large hail up to one inch and strong wind gusts up to 60 mph. Remainder of the day temperatures look to be in the upper 60s to lower 70s with light and variable winds across the CWA. On Tuesday night, the flow over the CWA looks to turn more northerly after midnight as the front edge of the upper air ridge makes its way over the CWA with the trough moving just to the east. Precipitation chances continue overnight though the severe thunderstorm threat should pass by the late evening. The coverage area looks to move more to the areas south of I-70 and taper off after midnight. Current QPF values with Tuesday's precipitation look to be around a quarter of an inch in the southwestern portion of the CWA and lower in outlying areas. Overnight lows look to be between the middle 40s and lower 50s. On Tuesday, forecast guidance shows the ridge continuing to move slowly eastward over the CWA changing the flow aloft more north- northeasterly. At the surface, the eastern portion of the CWA sees a chance of patchy fog during the morning hours that could lower visibilities. After the fog lifts, the far eastern portions see a slight chance for isolated light rain showers during the afternoon hours though minimal precipitation accumulation is expected with these showers. High temperatures on Wednesday looks to continue the warming trend as they range between the middle to upper 70s with overnight lows ranging in the upper 40s to lower 50s. .LONG TERM...(Thursday through Tuesday) Issued at 239 PM MDT Tue Jun 1 2021 For this long-term forecast package, a relatively quiet period of weather can be anticipated from Thursday into the weekend. This is due to a large ridge of high pressure forming over the western United States. This will leave the High Plains under the influence of surface high pressure, with any thunderstorm producing shortwave troughs passing well to the northern of the area, over Canada instead. This weather pattern will result in very warm temperatures, perhaps getting into the 90s this weekend, and dry weather. Persist south winds should allow some dewpoints in the 60s as well, leading to a more humid weekend. Overall, this weekend looks to bring the hottest temperatures of the year so far, and perhaps our first dose of summer weather. By the end of the weekend and into next week, the ridge of high pressure over the western US will begin breaking down. A trough of low pressure will instead replace the ridge. Models are in some disagreement about what to do with this trough, in terms of how quickly to move it towards the Plains. Feel comfortable in saying that thunderstorm chances will increase once again as we go into next week, but when that'll be is precisely is hard to say. It is possible though that a shortwave trough moves out ahead of the main system, most likely Monday evening, and this is likely when severe weather chances would be highest for this forecast period. Warm weather looks to persist with south winds dominating the flow, and could actually have breezy to wind conditions with the warmth and dry weather. If you are a farmer and looking to have the fields dry out some, the next 5-7 days look good for you. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1141 AM MDT Tue Jun 1 2021 KGLD begins the TAF period with light winds and VFR conditions with a broken cloud ceiling around 7 kft. At 02Z, there is a chance for thunderstorms to be seen in the vicinity of KGLD that expects to end around 04Z. VFR conditions last throughout the period for KGLD though there is a low chance for lower visibility due to foggy conditions starting around 10Z through 13Z. KMCK sees VFR conditions and light winds at the start of the TAF period. Around 10Z, visibility expects to drop to around 3SM causing MVFR conditions until around 13Z when VFR conditions return as visibility increases. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...076 LONG TERM...RRH AVIATION...076
Hazardous weather outlook, Jun 1, 10:33 AM MDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1033 AM MDT Tue Jun 1 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1033 AM MDT Tue Jun 1 2021 /1133 AM CDT Tue Jun 1 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a marginal risk for severe thunderstorms this evening in northeast Colorado. Storms will be isolated, but if any develop they will be capable of producing large hail and damaging winds. Storms are expected to dissipate along the Colorado and Kansas border area late this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jun 1, 4:15 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Goodland KS
415 PM MDT Tue Jun 1 2021
COZ090-KSZ001-NEZ079-012315-
Yuma County CO-Cheyenne KS-Dundy NE-
415 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN
KANSAS AND WESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 515
PM MDT/615 PM CDT/...
At 415 PM MDT/515 PM CDT/, Doppler radar was tracking a strong
thunderstorm 6 miles northeast of Wray, moving southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wray, Eckley, Haigler, Beecher Island, Vernon, Alvin and Laird.
This includes Highway 385 between mile markers 224 and 257.
LAT...LON 4035 10205 4035 10196 4007 10167 3978 10223
4010 10250 4041 10205
TIME...MOT...LOC 2215Z 333DEG 15KT 4015 10216
LockhartLocal storm report, Jun 1, 4:54 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM DENSE FOG SAINT FRANCIS 39.77N 101.80W
06/01/2021 CHEYENNE KS AWOS
AWOS STATION KSYF ST. FRANCIS CITY REPORTS 0
MILE VISIBILITY.
0755 AM DENSE FOG SAINT FRANCIS 39.77N 101.80W
06/01/2021 CHEYENNE KS AWOS
CORRECTS PREVIOUS DENSE FOG REPORT FROM
SAINT FRANCIS. AWOS STATION KSYF ST. FRANCIS
CITY REPORTS 1/4 MILE VISIBILITY.
0653 AM DENSE FOG 2 E MCCOOK 40.20N 100.58W
06/01/2021 RED WILLOW NE ASOS
CORRECTS PREVIOUS DENSE FOG REPORT FROM 2 E
MCCOOK. ASOS STATION KMCK MCCOOK AIRPORT
REPORTS 1/4 MILE VISIBILITY.
0653 AM DENSE FOG 5 S BURLINGTON 39.23N 102.28W
06/01/2021 KIT CARSON CO ASOS
CORRECTS PREVIOUS DENSE FOG REPORT FROM 5 S
BURLINGTON. ASOS STATION KITR BURLINGTON CO
AIRPORT REPORTS 1/4 MILE VISIBILITY.
0608 AM DENSE FOG 5 S BURLINGTON 39.23N 102.28W
06/01/2021 KIT CARSON CO ASOS
ASOS STATION KITR BURLINGTON CO AIRPORT
REPORTS ZERO VISIBILITY.
0533 AM DENSE FOG 5 S BURLINGTON 39.23N 102.28W
06/01/2021 KIT CARSON CO ASOS
ASOS STATION KITR BURLINGTON CO AIRPORT
REPORTS QUARTER MILE VISIBILITY.
0529 AM DENSE FOG 2 E MCCOOK 40.20N 100.58W
06/01/2021 RED WILLOW NE ASOS
ASOS STATION KMCK MCCOOK AIRPORT REPORTS
ZERO VISIBILITY.
0515 AM DENSE FOG 3 SE OAKLEY 39.10N 100.82W
06/01/2021 LOGAN KS AWOS
AWOS STATION KOEL 2 ESE OAKLEY REPORTS ZERO
VISIBILITY.
0514 AM DENSE FOG 1 NNE GOODLAND 39.37N 101.70W
06/01/2021 SHERMAN KS ASOS
KGLD REPORTS QUARTER MILE VISIBILITY.
0435 AM DENSE FOG ATWOOD 39.81N 101.04W
06/01/2021 RAWLINS KS AWOS
KADT REPORTS QUARTER MILE VISIBILITY.
0323 AM DENSE FOG 2 E MCCOOK 40.20N 100.58W
06/01/2021 RED WILLOW NE ASOS
ASOS STATION KMCK MCCOOK AIRPORT REPORTS
QUARTER MILE VISIBILITY.
0315 AM DENSE FOG 3 SE OAKLEY 39.10N 100.82W
06/01/2021 LOGAN KS AWOS
AWOS STATION KOEL 2 ESE OAKLEY REPORTS
QUARTER MILE VISIBILITY.
0315 AM DENSE FOG 1 NNW OBERLIN 39.83N 100.53W
06/01/2021 DECATUR KS AWOS
AWOS STATION KOIN OBERLIN REPORTS QUARTER
MILE VISIBILITY.
0201 AM DENSE FOG 5 S BURLINGTON 39.23N 102.28W
06/01/2021 KIT CARSON CO ASOS
ASOS STATION KITR BURLINGTON CO AIRPORT
REPORTS QUARTER MILE VISIBILITY.
&&Special weather statement, Jun 1, 5:04 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Goodland KS
504 PM MDT Tue Jun 1 2021
COZ092-KSZ027-041-012345-
Cheyenne County CO-Wallace KS-Greeley KS-
504 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...SOUTHWESTERN WALLACE AND NORTHWESTERN GREELEY
COUNTIES IN WEST CENTRAL KANSAS UNTIL 545 PM MDT...
At 503 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Weskan, or 14 miles east of Cheyenne Wells, moving
southeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Weskan.
LAT...LON 3857 10205 3862 10205 3862 10209 3875 10223
3899 10201 3883 10174 3854 10201
TIME...MOT...LOC 2303Z 311DEG 8KT 3877 10209
LockhartSpecial weather statement, Jun 1, 5:06 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Goodland KS
506 PM MDT Tue Jun 1 2021
COZ092-012345-
Cheyenne County CO-
506 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 545 PM MDT...
At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Kit Carson, or 37 miles west of Cheyenne Wells, moving
south at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kit Carson, Wild Horse and Aroya.
LAT...LON 3869 10317 3869 10316 3900 10316 3898 10285
3861 10271 3861 10317
TIME...MOT...LOC 2305Z 352DEG 13KT 3873 10304
LockhartLocal storm report, Jun 1, 5:10 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 5 NW WESKAN 38.91N 102.03W
06/01/2021 E0.75 INCH WALLACE KS PUBLIC
CALLER REPORTED 3/4 INCH HAIL.
&&
KAKSpecial weather statement, Jun 1, 5:12 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
512 PM MDT Tue Jun 1 2021
COZ090-091-KSZ001-013-NEZ079-020000-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-Dundy NE-
512 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO...WESTERN CHEYENNE...NORTHWESTERN SHERMAN COUNTIES
IN NORTHWESTERN KANSAS AND WESTERN DUNDY COUNTIES IN SOUTHWESTERN
NEBRASKA UNTIL 600 PM MDT/700 PM CDT/...
At 512 PM MDT/612 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles south of Champion
to 8 miles southeast of Haigler to 9 miles northeast of Bonny
Reservoir to 15 miles north of Stratton. Movement was south at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burlington, St. Francis, Stratton, Bonny Reservoir, Bethune, Haigler
and Beecher Island.
This includes the following highways...
Interstate 70 in Colorado between mile markers 419 and 435.
Highway 385 between mile markers 187 and 226.
LAT...LON 4010 10167 3963 10178 3940 10195 3918 10263
3955 10262 3974 10234 3992 10219 4035 10201
4025 10170
TIME...MOT...LOC 2312Z 349DEG 12KT 4023 10177 3991 10185 3968 10202
3952 10252
LockhartThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:25 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| Jun 1, 2:58 PM MDT | Special Weather Statement | GLD | Kit Carson | 32 min |
| Jun 1, 3:27 PM MDT | Special Weather Statement | GLD | Cheyenne | 48 min |
| Jun 1, 4:07 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 38 min |
| Jun 1, 4:15 PM MDT | Special Weather Statement | GLD | Yuma | 60 min |
| Jun 1, 4:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
| Jun 1, 5:06 PM MDT | Special Weather Statement | GLD | Cheyenne | 39 min |
| Jun 1, 5:12 PM MDT | Special Weather Statement | GLD | Kit Carson | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.